MAUDE Adverse Event Report: TELEFLEX MEDICAL HOL L ENDO APPLIER 10MM 45CM; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HOL L ENDO APPLIER 10MM 45CM; APPLIER, SURGICAL, CLIP
Model Number IPN915198
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported issue: during a robotic prostatectomy the applier had been used more than ten times.On the last clip needed the jaw opened wider than the clip it would not close around the vessel.The screw was missing, handle came off, the screw was found on the surgeon's gown as he was sitting down at the time.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
Qn# (b)(4).The dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha, wi facility as part of a 25-pc.Lot in august of 2018.It was found that this order was made from the correct materials and components and all approved processes were followed.It can then be stated that the alleged non-conformance inciting this complaint was not due to an error in tecomet - kenosha's manufacturing process.Evaluation of the returned instrument shows that the distal handle (g00388) is loose from the instrument and shoulder screw (n00186) is missing and wasn't returned with the instrument.We are able to validate this complaint.Evaluation of the tapped side of the proximal handle (g00436m) shows that the handle was properly staked in 3 places during its manufacture.We are unable to determine what caused the screw to become loose and missing and for the handle to be loose from this instrument but mishandling and lack of proper maintenance at the end user's facility is suspected.All 25 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in res ponse to this complaint and this record will be deemed closed.
 
Event or Problem Description
Reported issue: during a robotic prostatectomy the applier had been used more than ten times; on the last clip needed the jaw opened wider than the clip it would not close around the vessel.The screw was missing, handle came off, the screw was found on the surgeon's gown as he was sitting down at the time.

Brand Name
HOL L ENDO APPLIER 10MM 45CM
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16628718
Report Number3011137372-2023-00076
Device Sequence Number5334642
Product Code GDO
UDI-Device Identifier24026704697896
UDI-Public24026704697896
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915198
Device Catalogue Number544995L
Device Lot Number06A1863190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown